It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-05-2005, 02:48 AM   #1
Newbie
(male)
 
Join Date: Jul 2005
Posts: 6
Jason1324 HB User
Propranolol Question

Hi, I've got a question about propranolol. I was prescribed this drug to help with anxiety situations, and I used it a 3 times. The first 10mg just to see if it would have an effect (I didn't feel anything), then 60mg and then 80mg. The second time and third time it did help my anxiety, but the third time afterwards it seems I'm getting some weird symptoms that I think may be withdrawal related. I'm wondering if this can happen with such infrequent use (each time I used it was weeks apart, 4 weeks apart between the 60mg and 80mg doses).

I seem to be more aware of my heartbeat, which is strange. I don't think it is an irregular heartbeat, though. I've also noticed some very slight pains in various areas, like in my chest and one of my shoulders (where I've had an injury before), but these are very intermittent and not a constant thing.

As far as what I can do, I have a regular exercise routine which I've had no trouble continuing (lifting weights and running). Really, I notice these things the most when I'm not doing much of anything, like watching television or something like that.

After researching propranolol I thought this stuff might be related to coming down from a sudden dose. It has been 5 days since I took the 80mg, so obviously it can't be because the drug is still affecting me. I have no plans on taking the drug anytime in the near future, if at all.

Has anyone had these sorts of issues, or heard of anyone with them, after this type of one shot usage? From what I've read, even 80mg is considered a relatively low, at most mid-level, dosage, so it seems strange I would be feeling weird 5 days after taking it.

Thanks!

 
Sponsors Lightbulb
   
Old 07-05-2005, 06:24 AM   #2
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Propranolol Question

Jason,
From the VERY infrequent dosage (3 times), I am certain that what you are feeling is in no way related to propranolol "withdrawal."

I am going undetr the assumption that you are NOT taking the XL or XP version (or whatever they call the long-acting version, LA?) and just taking propranolol "straight."
I think it's NOT a goood drug for anything other than very short term anxiety, in fact, it's prescribed for "stage fright."
I've taken it on and off for a very long term and I think that unless you are taking it for angina or tachycardia, that 60 or 80 mg. is too much and 10 is perhaps too little. Stick woth the 20-40 mg. doses. I found that taking it in the evening is very hard on a good night's sleep...seems paradoxical... so I NEVER take it after 5 PM.

Propranolol is also a great drug for migraine prevention (and for me migraine abortion.) It is the ONLY beta-blocker that will allow one a good exercise tolerance.

For straight-up anxiety, my favorite medication is 5 mg. diazepam (Valium.) Why not give that a try instead?

 
The Following User Says Thank You to Lenin For This Useful Post:
jacknscoob (11-22-2010)
Old 07-05-2005, 07:21 AM   #3
Newbie
(male)
 
Join Date: Jul 2005
Posts: 6
Jason1324 HB User
Re: Propranolol Question

Lenin,

Thanks for the reply. The anxiety I take it for is short term anxiety, not long term. For background information on that go to the Digestive Disorders board and see my post titled "Overactive Gag Reflex". No, I'm not taking the long lasting version.

What I've been feeling is what I would pretty much put in the mild distraction category. I can do everything just fine, I just have these little symptoms that sort of annoy me. I'm assuming they are related to my last use of propranolol (since prior to that they did not exist), but from what I have read 80mg, while maybe a bit much for a normal, healthy person taking it for anxiety, isn't near enough to damage me in some way. Maybe it was just a shock to my system that is taking a while to work through.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Question re Propranolol or other Beta Blkr Looly High & Low Blood Pressure 5 03-27-2009 08:43 PM
I want to get off Propranolol (beta-blocker) - Help alexkidd Heart Disorders 0 12-27-2008 10:14 PM
Propranolol and Tapazole echoes02 Thyroid Disorders 2 12-19-2008 08:18 AM
Side effects for Inderal(propranolol)/Amitriptyline for MAV? fellow1 Inner Ear Disorders 0 08-04-2008 07:24 AM
Propranolol withdrawal symptoms? SidNewby High & Low Blood Pressure 0 08-15-2007 08:55 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:54 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!